Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 8, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Apr 14, 2025, 2:55 AM EDT for Pocahontas County, Randolph County, West Virginia. It took effect at Apr 15, 2025, 10:00 AM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2025, 2:55 AM EDT (06:55 UTC)
- In effect from
- Apr 15, 2025, 10:00 AM EDT
- Expired
- Apr 16, 2025, 2:00 PM EDT
- In force
- 28 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2427 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153 WWUS71 KRLX 140655 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 255 AM EDT Mon Apr 14 2025 WVZ523-526-141500- /O.NEW.KRLX.WI.Y.0008.250415T1400Z-250416T1800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 255 AM EDT Mon Apr 14 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 2 PM EDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 10 AM Tuesday to 2 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ TRM
8 follow-up statements
254 WWUS71 KRLX 141357 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 957 AM EDT Mon Apr 14 2025 WVZ523-526-150000- /O.CON.KRLX.WI.Y.0008.250415T1400Z-250416T1800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 957 AM EDT Mon Apr 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 2 PM EDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 10 AM Tuesday to 2 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ ARJ
626 WWUS71 KRLX 142325 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 725 PM EDT Mon Apr 14 2025 WVZ523-526-150730- /O.CON.KRLX.WI.Y.0008.250415T1400Z-250416T1800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 725 PM EDT Mon Apr 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 2 PM EDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 10 AM Tuesday to 2 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ MEK
674 WWUS71 KRLX 150707 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 307 AM EDT Tue Apr 15 2025 WVZ523-526-151515- /O.CON.KRLX.WI.Y.0008.250415T1400Z-250416T1800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 307 AM EDT Tue Apr 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 PM EDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 10 AM this morning to 2 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ JLB
717 WWUS71 KRLX 151509 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1109 AM EDT Tue Apr 15 2025 WVZ523-526-160200- /O.CON.KRLX.WI.Y.0008.000000T0000Z-250416T1800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1109 AM EDT Tue Apr 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 PM EDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 10 AM this morning to 2 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
036 WWUS71 KRLX 152347 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 747 PM EDT Tue Apr 15 2025 WVZ523-526-160800- /O.CON.KRLX.WI.Y.0008.000000T0000Z-250416T1800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 747 PM EDT Tue Apr 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 2 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ MEK
448 WWUS71 KRLX 160640 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 240 AM EDT Wed Apr 16 2025 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>027- 029-161445- /O.NEW.KRLX.FR.Y.0002.250417T0400Z-250417T1300Z/ Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Gilmer- Including the cities of Parkersburg, Athens, Somerset, Elizabeth, Olive Hill, Spencer, Hamlin, Ripley, Paden City, Grantsville, Logan, Ashland, Marietta, Belmont, Hamden, Sistersville, Chapmanville, St. Marys, Raceland, Russell, Kenova, Teays Valley, Lake Vesuvius, West Union, Madison, Gallipolis, Vienna, Charleston, Ceredo, Yatesville Lake State Park, Clay, Cannonsburg, New Lexington, Crooksville, Louisa, Stockport, Pennsboro, Ravenswood, South Charleston, Wellston, Oak Hill, Saint Albans, Grayson Lake State Park, Grayson, McArthur, Jackson, Flatwoods, Alum Creek, Harrisville, Point Pleasant, Hurricane, Belpre, Middlebourne, Carter Caves State Park, Pomeroy, Williamson, Man, McConnelsville, New Haven, Wayne, Harts, Glenville, Ironton, Huntington, and South Point 240 AM EDT Wed Apr 16 2025 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of northeast Kentucky, southeast Ohio, and central, northern, southern, and western West Virginia. * WHEN...From midnight tonight to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ523-526-161445- /O.CON.KRLX.WI.Y.0008.000000T0000Z-250416T1800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 240 AM EDT Wed Apr 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ JLB
188 WWUS71 KRLX 161408 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1008 AM EDT Wed Apr 16 2025 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>027- 029-162215- /O.CON.KRLX.FR.Y.0002.250417T0400Z-250417T1300Z/ Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Gilmer- Including the cities of Clay, Marietta, Wayne, Somerset, South Point, Chapmanville, Yatesville Lake State Park, Jackson, Athens, Harrisville, Logan, Sistersville, Ashland, Huntington, Point Pleasant, Pennsboro, Kenova, Paden City, Ravenswood, Louisa, Williamson, Stockport, Elizabeth, Grayson, Carter Caves State Park, Hamden, Olive Hill, McArthur, Raceland, Ceredo, Madison, Crooksville, Ripley, Parkersburg, Belpre, St. Marys, Middlebourne, Vienna, Cannonsburg, New Lexington, Harts, New Haven, Spencer, Lake Vesuvius, Russell, McConnelsville, Charleston, South Charleston, Man, Wellston, Hamlin, Flatwoods, Grantsville, Alum Creek, Ironton, Belmont, Glenville, Gallipolis, Hurricane, West Union, Oak Hill, Grayson Lake State Park, Pomeroy, Saint Albans, and Teays Valley 1008 AM EDT Wed Apr 16 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of northeast Kentucky, southeast Ohio, and central, northern, southern, and western West Virginia. * WHEN...From midnight tonight to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ523-526-161800- /O.CON.KRLX.WI.Y.0008.000000T0000Z-250416T1800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1008 AM EDT Wed Apr 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
784 WWUS71 KRLX 161733 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 133 PM EDT Wed Apr 16 2025 WVZ523-526-161845- /O.EXP.KRLX.WI.Y.0008.000000T0000Z-250416T1800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 133 PM EDT Wed Apr 16 2025 ...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... Breezy conditions will continue through sunset, but wind speeds will remain below advisory levels. Therefore, the wind advisory will expire at 2 PM. $$ KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>027- 029-170145- /O.CON.KRLX.FR.Y.0002.250417T0400Z-250417T1300Z/ Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Gilmer- Including the cities of Clay, Marietta, Wayne, Somerset, South Point, Chapmanville, Yatesville Lake State Park, Jackson, Athens, Harrisville, Logan, Sistersville, Ashland, Huntington, Point Pleasant, Pennsboro, Kenova, Paden City, Ravenswood, Louisa, Williamson, Stockport, Elizabeth, Grayson, Carter Caves State Park, Hamden, Olive Hill, McArthur, Raceland, Ceredo, Madison, Crooksville, Ripley, Parkersburg, Belpre, St. Marys, Middlebourne, Vienna, Cannonsburg, New Lexington, Harts, New Haven, Spencer, Lake Vesuvius, Russell, McConnelsville, Charleston, South Charleston, Man, Wellston, Hamlin, Flatwoods, Grantsville, Alum Creek, Ironton, Belmont, Glenville, Gallipolis, Hurricane, West Union, Oak Hill, Grayson Lake State Park, Pomeroy, Saint Albans, and Teays Valley 133 PM EDT Wed Apr 16 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of northeast Kentucky, southeast Ohio, and central, northern, southern, and western West Virginia. * WHEN...From midnight tonight to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 1:30 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 14, 1:30 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 130 AM EDT Mon Apr 14 2025 .SYNOPSIS... Strong warming today ahead of a cold front this evening, with the potential for severe storms. Chilly Tuesday/Wednesday, warm- up thereafter. && .NEAR TERM /THROUGH TONIGHT/... As of 130 PM Monday... We are in a slight risk today for much of the area as a short wave trough supports a digging low pressure system traversing across the Great Lakes today into Tuesday. This feature will drag a cold front through the area which will be the main weather maker for this mid afternoon. However, before that a warm frontal boundary will lift through providing chance of shower activity through the morning, but will mainly be confined to the northern half of the area, although one cannot rule out a few showers to the south. Looking at Hi-res models the most active of the bunch are the HRRR and NAM 4K NEST who both bring in a broken line across NE KY, SW VA and southern WV. They both also have intense activity in the NE mountains across the Clarksburg and ELkins areas. This makes sense since the most unstable area with CAPE values exceeding 1500 J/kg across the southern areas and Coal Fields where that broken line is forecast. Also, there are pockets of around 1000 J/kg of CAPE near the NE mountains as well as high helicity and a few VORT maxes which will support some severe potential and tornado potential. Bulk shear 0-6Km is impressive with up to 70KT. This might be too much shear to keep discrete cells going which will just tear them apart and will be short lived. However, that line that is forecast may have the momentum to keep going even with too much shear, but will be moving fast, therefore hydro issues, unless storm are repetitive, will likely not be an real big issue. Its a good thing that storm motion is fast enough to get any activity out of the area quickly since long skinny CAPE profiles on soundings along with high PWATS of around 1.4 inches sufficient moisture in the upper levels and decent mid-level lapse rates will all suggest hydro issues, but as mentioned before, the pace of these storms will likely be too fast to present much of an hydro issue. However, they should be able to promote heavy downpours, especially with adequate DCAPE values, which could lead to localized water issues if hit repeated, but the activity seems to exit quickly according to Hi-res models where about in 6 hours the activity is forecast to exit toward the mountains by the mid to late evening. Even though the front will exit in a timely manner, the activity will not be done as far as PoPs and chances for shower activity as wrap around flow from the parent low pressure system brings in more rain showers through the night. The chances of any more thunderstorm activity will be fairly low so left mention out of the forecast. Even with all the saturated columns and high PWATs, QPF values are not that high with generally less than a half an inch for much of the area and slightly higher amounts in the NE mountains. Synoptic winds will be on the rise throughout the day and the main hazard will be damaging wind with severe criteria winds at almost the 850mb level supported by a low level jet. We cannot rule out hail with with instability and shear to maintain the updraft strength down by where the line is forecast where bulk shear is slightly less (55KT) to where they would likely not be sheared apart. We also cannot rule out tornadic activity since the environment could support a few, although LCL heights are a bit high, but all other parameters are present in the forecast soundings. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... As of 300 PM Sunday... The aforementioned cold front in the near term discussion will be in the process of crossing the CWA late Monday evening, with a lingering potential for strong to severe thunderstorms as it does so, main threat being damaging wind, although hail and an isolated tornado does remain possible. Locally heavy rain could also occur, perhaps resulting in an isolated water issue or two given any training of storms. Following the front, much cooler temperatures will quickly overspread the area on Monday night, with temperatures during the day on Tuesday forecast to be nearly 20 degrees cooler than that of Monday. Highs on Tuesday will remain in the 50s across the lowlands, with 40s across the mountains. Additionally, the chance for showers will linger on Tuesday, particularly in/near the northern mountains, with even snow showers possible across the highest of elevations. Shower activity will linger Tuesday night across the northern mountains, while most other locations quickly dry out. A light coating of snow (< 1") is possible Tuesday night at elevations 3kft and above. Clearing skies across the lowlands could result in the potential for some patchy frost Wednesday morning, but given some light boundary layer flow, confidence is medium at best at this time. Breezy to gusty conditions can be expected Tuesday into Wednesday, especially in the mountains, where wind gusts of 35-45 mph will occur at times, if not higher. Wind gusts of 30 to 40 mph are currently progged for the lowlands on Tuesday afternoon/evening. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 300 PM Sunday... Traversing high pressure will bring dry weather to the area on Wednesday/Thursday. Wednesday will remain on the chilly side, with high temperatures staying in the 50s across the lowlands, with 40s in the mountains. This leads to a cold Wednesday night, with frost likely occurring in many areas amid mostly clear skies and calm or light flow. Temperatures will warm to near normal on Thursday, then well above normal on Friday as the next disturbance approaches the region and a warm front lifts north of the area with the potential for isolated showers/storms as it does so. A better chance for rain arrives late Friday night into Saturday when an associated cold front is progged to gradually cross the region, bringing the potential for scattered showers and isolated thunderstorms. && .AVIATION /05Z MONDAY THROUGH FRIDAY/... As of 120 AM Monday... VFR conditions with some llws potential at a few sites (this morning (CRW/HTS/EKN) will give way to a warm front lifting through this morning providing a chance for a shower or two but this would be light in nature and should not pose any restrictions if a site gets hit. The attention turns to a cold frontal passage this late afternoon into the evening with th potential for severe thunderstorms. Just about every site should see some sort of activity with VIS restrictions under showers that could be MVFR/IFR at times. Winds will also pick up by afternoon out of the southwest then west as the front slips through gusting up to 25kts with the potential for severe wind gusts if a site takes a direct hit. CIGs will get down to MVFR as the front drifts through rather fast exiting by this evening. MVFR CIGs will then likely lift to VFR but some sites may hang on to them such as the eastern sites, excluding BKW. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Precipitation timing and onset of sub-VFR ceilings may vary from the forecast. Gusty winds will fluctuate today. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE MON 04/14/25 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H M AFTER 06Z TUESDAY... IFR possible in low stratus in and near the mountains tonight into Tuesday morning. IFR also possible in the mountains with snow showers Tuesday evening into Wednesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/JZ NEAR TERM...JZ SHORT TERM...GW LONG TERM...GW AVIATION...JZ
Hazardous weather outlook, Apr 13, 10:03 AM EDT, 16 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1003 AM EDT Sun Apr 13 2025 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-141415- Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- 1003 AM EDT Sun Apr 13 2025 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a risk for severe thunderstorms Monday afternoon and evening. The primary threat will be damaging wind gusts, but a tornado or two cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ523-526-141415- Northwest Pocahontas-Southeast Randolph- 1003 AM EDT Sun Apr 13 2025 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a risk for severe thunderstorms Monday afternoon and evening. The primary threat will be damaging wind gusts, but a tornado or two cannot be ruled out. Strong winds are possible Tuesday into Wednesday, with gusts of 40 to 45 mph. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:44 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason | 46 min |
| Apr 14, 5:13 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Clay, Jackson, Kanawha, Mason, Putnam and 1 more | 62 min |
| Apr 14, 5:16 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 44 min |
| Apr 14, 5:31 PM EDT | Tornado Warning | RLX | Clay, Fayette, Kanawha, Putnam | 29 min |
| Apr 14, 5:40 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Mason, Roane, Wirt, Wood | 65 min |
| Apr 14, 5:52 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam, Roane | 53 min |
| Apr 14, 5:56 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam, Roane | 49 min |
| Apr 14, 6:01 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas, Webster | 59 min |
| Apr 14, 6:15 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Jackson, Kanawha, Putnam, Roane | 45 min |
| Apr 14, 6:40 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 35 min |
| Apr 14, 6:42 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Lewis, Nicholas and 3 more | 48 min |
| Apr 14, 6:50 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas, Webster | 40 min |
| Apr 14, 6:53 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Webster | 26 min |
| Apr 14, 6:55 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Kanawha, Mason, Putnam, Roane | 50 min |
| Apr 14, 7:20 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Pocahontas, Randolph, Upshur, Webster | 40 min |
| Apr 14, 7:31 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Kanawha, Mason, Putnam | 29 min |
| Apr 14, 7:42 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Lincoln, Putnam | 18 min |
| Apr 14, 7:44 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas, Webster | 31 min |
Nearby
Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.